Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 404, NWS Birmingham, AL

July 30, 2009Fayette County, Marion County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 30, 2009, 5:25 PM CDT for Fayette County, Marion County, Walker County, Alabama. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 5:25 PM CDT (22:25 UTC)
Expired
Jul 30, 2009, 6:00 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Marion County, AL, Walker County, AL

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:28 PM CDTTSTM WND DMGGlen Allen, ALA FEW TREES WERE BLOWN DOWN IN THE GLEN ALLEN AREA.
Jul 30, 5:35 PM CDTTSTM WND DMG4 Sw Hubbertville, ALPOWERLINES AND TWO TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 171 AND CAMP COMFORT ROAD.
Jul 30, 5:35 PM CDTHAIL 0.752 E Winfield, ALDIME TO PENNY SIZE HAIL FELL EAST OF WINFIELD.
Jul 30, 5:38 PM CDTHAIL 0.88Winfield, ALNICKEL SIZE HAIL REPORTED IN WINDFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 302225
SVRBMX
ALC057-093-127-302300-
/O.NEW.KBMX.SV.W.0404.090730T2225Z-090730T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WALKER COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF WINFIELD...
  NORTHWESTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 525 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING   
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUFF       
  ...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN ALLEN BY 540 PM CDT...
  WINFIELD BY 545 PM CDT...
  ELDRIDGE AND 6 MILES SOUTHEAST OF BRILLIANT BY 600 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3405 8764 3401 8764 3401 8758 3397 8751
      3369 8779 3379 8795 3383 8795 3410 8773
TIME...MOT...LOC 2225Z 217DEG 19KT 3382 8781

$$

75
2 follow-up statements
000 
WWUS54 KBMX 302233
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT THU JUL 30 2009

ALC057-093-127-302300-
/O.CON.KBMX.SV.W.0404.000000T0000Z-090730T2300Z/
FAYETTE AL-WALKER AL-MARION AL-
533 PM CDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN MARION...NORTHWESTERN WALKER AND NORTH CENTRAL
FAYETTE COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GLEN ALLEN...
OR NEAR WINFIELD...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCKER BY 540 PM CDT...
  ELDRIDGE AND 6 MILES SOUTHEAST OF BRILLIANT BY 545 PM CDT...

THIS INCLUDES...
US 78 EXIT NUMBERS 30 THROUGH 39

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3405 8764 3401 8764 3401 8757 3398 8752
      3377 8774 3388 8791 3410 8772
TIME...MOT...LOC 2233Z 218DEG 23KT 3390 8775

$$

75
000 
WWUS54 KBMX 302258
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT THU JUL 30 2009

ALC057-093-127-302309-
/O.EXP.KBMX.SV.W.0404.000000T0000Z-090730T2300Z/
FAYETTE AL-WALKER AL-MARION AL-
558 PM CDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...
NORTHWESTERN WALKER AND NORTH CENTRAL FAYETTE COUNTIES WILL EXPIRE AT
600 PM CDT...

THE WARNING HAS BEEN ALLOWED TO EXPIRE. THE STORMS HAVE MOVED OUT OF 
THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3405 8764 3401 8764 3401 8757 3398 8752
      3377 8774 3388 8791 3410 8772
TIME...MOT...LOC 2259Z 218DEG 23KT 3403 8762

$$

75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:18 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 30, 3:18 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT THU JUL 30 2009

.DISCUSSION...AN ACTIVE NIGHT SETTING UP ACROSS ALABAMA AS AN
UNUSUALLY STRONG SHORT WAVE TROF OVER THE ARLATEX REGION LIFTS ENE
AND PUSHES A WEAK SURFACE FRONT INTO NORTH ALABAMA LATER TONIGHT.
NOT ONLY IS THERE SIGNIFICANT UPPER LEVEL LIFT ASSOCIATED WITH
THIS SYSTEM...A SURFACE LOW IS FORECAST TO MOVE ACROSS WESTERN
TENNESSEE AND DEEPEN. THE INCREASING LOW FLOW WILL CAUSE FAVORABLE
WIND PROFILES FOR ROTATING SUPERCELLS AND ISOLATED TORNADOES. ONCE
THE SURFACE BOUNDARY MOVES INTO NW ALABAMA AFTER MIDNIGHT...THERE
IS ALSO THE POSSIBILITY OF HEAVY RAINFALL NORTH OF I-20. THE
DECISION WAS MADE TO NOT ISSUE A FLASH FLOOD WATCH BASED ON THE
LACK OF ANY SIGNIFICANT RAINFALL ACROSS NW COUNTIES DURING THE
PAST FEW DAYS. HOWEVER...RAINFALL AMOUNTS COULD REACH 3 INCHES IN
SOME AREAS...SO LOCALIZED FLOODING A POSSIBILITY.

THE FRONT WILL STALL OUT ACROSS CENTRAL ALABAMA ON FRIDAY WHICH
MEANS HIGH RAIN CHANCES WILL CONTINUE FOR MOST AREAS. DUE TO
EXPECTED CLOUD COVER AND WEAKENING LOW LEVEL INFLOW SOUTH OF
BOUNDARY...THE PRIMARY THREAT ON FRIDAY WILL BE HEAVY RAINFALL..
BUT STRONG STORMS POSSIBLE IF ENOUGH SUNSHINE CAN BREAK OUT AND WARM
SURFACE TEMPERATURES.

MAIN UPPER TROF WILL PASS SOUTH OF AREA FRIDAY NIGHT WITH DRIER MID
LEVEL SPREADING ACROSS CENTRAL ALABAMA....AND LOWERED RAIN CHANCES
FRIDAY NIGHT AND SATURDAY. NEXT SHORT WAVE TROF WILL AFFECT AREA
SATURDAY NIGHT AND SUNDAY. KEPT RAIN CHANCES AT OR BELOW 50
PERCENT BOTH PERIODS...BUT MAY NEED TO BE RAISED IF MODELS
CONTINUE TO SHOW A STRONGER SYSTEM. NEXT WEEK...GFS AND ECMWF MODELS
INDICATE UPPER RIDGE OVER TEXAS COULD SHIFT JUST ENOUGH EASTWARD
TO BREAK CURRENT WET PATTERN...BUT A NORTHWEST FLOW PATTERN CAN
ALSO BE AN ACTIVE WEATHER MAKER FOR THE SOUTHEAST STATES.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

CEILINGS SHOULD CONTINUE TO RISE TO VFR ACROSS THE AREA OVER THE
NEXT HOUR OR SO.  VFR CONDITIONS SHOULD CONTINUE THROUGH THE
AFTERNOON AND INTO THE EARLY EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE ALREADY BEGUN TO SHOW UP ON RADAR EARLY THIS
AFTERNOON AND THEY WILL CONTINUE TO DEVELOP AND MOVE EASTWARD OVER
CENTRAL ALABAMA THROUGH THE REMAINDER OF THE AFTERNOON. MENTIONED
VCTS AT ALL SITES AS ACTIVITY WILL BE HIT OR MISS AT BEST.

AN UPPER LEVEL SHORT WAVE TROF WILL APPROACH THE AREA FROM THE WEST
LATE THIS EVENING...AND WILL PUSH EASTWARD ACROSS THE NORTHERN HALF
OF CENTRAL ALABAMA DURING THE OVERNIGHT HOURS. CIGS WILL LOWER TO
MVFR AS THIS SYSTEM MOVES THROUGH. CONFIDENCE IS PRETTY HIGH IN THE
AMOUNT OF RAIN COVERAGE WITH THIS SYSTEM SO KEPT TSRA WORDING IN ALL
NORTHERN TAFS. CONFIDENCE HOWEVER IS LESS IN HOW OR IF THIS SYSTEM
WILL AFFECT MGM AND TOI. AT THIS TIME IT LOOKS AS THOUGH THE
MAJORITY OF THE OVERNIGHT ACTIVITY WILL STAY TO THE NORTH OF THIS
AREA.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  85  68  90  70 /  70  60  20  30  50
ANNISTON    72  86  70  90  71 /  60  70  20  30  40
BIRMINGHAM  75  86  72  89  73 /  70  60  20  30  50
TUSCALOOSA  74  87  70  91  73 /  70  60  20  40  50
CALERA      73  85  71  89  73 /  60  60  20  40  40
AUBURN      72  85  71  86  71 /  40  80  40  40  40
MONTGOMERY  75  88  73  91  74 /  40  80  30  40  40
TROY        73  87  72  89  73 /  40  80  30  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 30, 12:13 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1213 PM CDT THU JUL 30 2009

ALZ011>015-017>050-310200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1213 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CLUSTERS OF THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING
LOCALLY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING THROUGH 8 PM THIS EVENING. THE POTENTIAL FOR
SEVERE WEATHER WILL INCREASE AFTER 8 PM TONIGHT AS A STORM SYSTEM
APPROACHES FROM THE WEST.  THE THREATS WILL INCLUDE DAMAGING
STRAIGHT LINE WINDS...HEAVY RAINFALL PRODUCING FLASH FLOODING...
AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT AREA WILL BE
HIGHEST ALONG I-20 AND NORTHWARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AREA WIDE AGAIN ON
FRIDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL...ALTHOUGH FREQUENT LIGHTNING STRIKES AND A FEW WIND
GUSTS UP TO 40 MPH ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TONIGHT.

In the hours before

Special weather statement, Jul 30, 3:26 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT THU JUL 30 2009

ALZ030-031-302115-
GREENE-SUMTER-
326 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE AND SUMTER COUNTIES UNTIL 415
PM CDT...

AT 325 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR YORK...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  YORK.
  BOYD.
  LIVINGSTON.
  BLUFFPORT.
  EPES.
  TISHABEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

14
Special weather statement, Jul 30, 4:09 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT THU JUL 30 2009

ALZ025>027-302200-
SHELBY-ST. CLAIR-TALLADEGA-
409 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT FOR SHELBY...ST. CLAIR AND TALLADEGA
COUNTIES UNTIL 500 PM CDT...

AT 408 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHELSEA TO WESTOVER TO
SYLACAUGA...OR ALONG A LINE EXTENDING FROM CHELSEA TO 7 MILES NORTH
OF WILSONVILLE TO SYLACAUGA...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHELSEA.
  SYCAMORE.
  VINCENT.
  WINTERBORO.
  STERRETT.
  COUNTRY CLUB ESTATES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

14
Local storm report, Jul 30, 4:23 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 NW ALABASTER          33.26N 86.82W
07/30/2009                   SHELBY             AL   NWS EMPLOYEE

            ONE SMALL TREE DOWN ON INDUSTRIAL BOULEVARD BLOCKING THE
            ROAD. WINDS ESTIMATED AT 45 MPH.

&&

MGRANTHAM
Special weather statement, Jul 30, 4:42 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT THU JUL 30 2009

ALZ012-013-022-302230-
FAYETTE-LAMAR-PICKENS-
442 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR AND PICKENS COUNTIES
UNTIL 530 PM CDT...

AT 442 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
COLUMBUS AFB TO 6 MILES SOUTHEAST OF MILLPORT...MOVING NORTHEAST AT
30 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SHAW.
  MILLPORT.
  KENNEDY.
  STAR.
  HIGHTOGY.
  VERNON.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

75
Special weather statement, Jul 30, 5:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT THU JUL 30 2009

ALZ011-302245-
MARION-
505 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 545 PM CDT...

AT 505 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR GUIN...OR 7 MILES NORTHWEST OF WINFIELD...MOVING
NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GUIN.
  GU-WIN.
  PEA RIDGE.
  TUCKER.
  BRILLIANT.
  PINEY GROVE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

75
Local storm report, Jul 30, 5:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     4 WNW STAR              33.70N 88.24W
07/30/2009                   LAMAR              AL   EMERGENCY MNGR

            TIN ROOFING PEELED UP ON A BARN. WINDS ESTIMATED AT 50
            MPH.

&&

MGRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:19 PM CDTSevere Thunderstorm WarningBMXBibb, Tuscaloosa26 min
Jul 30, 5:46 PM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston29 min
Jul 30, 5:57 PM CDTSevere Thunderstorm WarningBMXMarion33 min
Jul 30, 6:07 PM CDTSevere Thunderstorm WarningBMXLamar, Marion, Pickens53 min
Jul 30, 6:16 PM CDTSevere Thunderstorm WarningBMXWinston29 min
Jul 30, 6:26 PM CDTSevere Thunderstorm WarningBMXMarion34 min
Jul 30, 6:58 PM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston21 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.